Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal Skin Rash Miriamne

Posted by barbaracat on July 8, 2005, at 13:44:22

In reply to Lamictal Skin Rash, posted by Miriamne on July 8, 2005, at 10:59:00

I got SJS quite badly ending up with a visit to the hospital. The interesting part is that I got it after I'd been off Lam and was taking another drug. I know it was Lam that was the instigator and primed the pump however.

My symptoms began at 125mg with intense itchiness, a stinging bitey feeling especially in my scalp. My skin felt sensitive and raw and was irritated by anything - a watch band, a collar. I didn't actually get a rash at that time but felt externally and internally inflamed.

My doctor didn't seem too concerned because it wasn't an actual rash and kidded I must've caught fleas from my cats - Ha ha - but to lower the dose anyway. It scared me and I simply stopped taking Lam with no negative mood effects, thankfully. Two months later I started a sulfa med which I've never had any reactions to before and within a week was covered in blisters inside and out with true Stevens Johnson Symdrome. I've now developed allergies to most kinds of antibiotics and any drug whose side effects include erythema, or skin rash.

The thing with erythema is that is can take many forms. A simple rash is annoying, can look like chicken pox or small red dots, many forms. It becomes serious when it moves into the mucous membranes, mouth, intestines, genitals, ears, and then it becomes Stevens Johnson. From a simple rash, SJS develops with prolonged exposure to the allergen, plain and simple.

Any kind of skin sensitivity should be taken very seriously while on Lamictal. Titrating down "to see how it goes' sounds like a sensible idea util you realize that once the inflammatory reaction appears on the surface of the skin, you have developed an allergy and taking the allergic substance even in a small quantity puts great burden on your immune system.


> I'm a recently returned member of this site with a question about a Lamictal side effect.
>
> I've been taking 200 mg of Lamictal/day for several years, with good results. My dr has always emphasised that I need to be concerned if I get a skin rash. Just recently I went up to 250mg/day, and my skin seems to be reacting to any slight irritation. I have a welt on each forearm-- they seem to be getting larger, itchier and ickier by the day. When I put band-aids over them, the skin under the sticky part of the band-aid turned red and itchy, too.
>
> I use an estrogen patch, and that skin area turned bright red and hot to the touch. So now I don't know which is worse, to continue to irritate my skin, or remove my source of estrogen (not a pleasant thought.)
>
> I have calls in to my shrink and my gyno, but I would love to hear from anyone, medical or otherwise, who has experience and knowledge of the skin problems associated with Lamictal. I understand that the rash can be extremely serious and I don't want to take the risk of this getting worse.
>
> Many thanks for any help!
> Miriamne


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:barbaracat thread:9730
URL: http://www.dr-bob.org/babble/20050708/msgs/524973.html